I have been prescribed both xanax and a generic brand of buspar. I take 10mg buspar right before going to sleep, and I take the xanax as needed. However, I never take it at the same time. Last night I took the buspar, so I didn't take any xanax at work. Today, I was fine all day, until a very stressful situation hit me. I felt my body tense up and I expected to have a rapid heart beat and get panicky. Instead, physically nothing happened. My heart rate stayed normal, not chest or arm pains, I physically was fine.
However, mentally, because I was expecting the attack, I got really nervous that something was wrong because my physical response was not to freak out.
Basically, I gave myself a mental panic attack, even though my physical panic attack didn't come?
My question is, does buspar stop the physical symptoms of a panic attack, and should I take the xananx to relax my thoughts?
The Buspar, taken regularly like it is Rxed to you is supposed to reduce your overall anxiety with the hopes in preventing a panic attack. The Xanax should be used as a "rescue" med, in other words, when your anxiety is creeping up, or during a panic attack. Sometimes the timing of when you decide to take the Xanax when needed is crucial. If you FEEL the anxiety worsening, that's the best time. If you wait til you're in full blown panic mode, it is a much bigger challenge to control. It's difficult to judge timing, but you'll get more accustomed to it.
It sounds like the combo is a good fit for you, as it seems like the "automatic" response of panic was blocked. Yes, you essentially brought it on by being unsettled at what was an unfamiliar reaction for you, but that's okay! These things take some getting used to.
Are you in therapy? If not, give it a shot. Therapy will help you to undo that anxiety cycle, the negative thinking that often brings on a panic attack. That, coupled with your med regimen...I truly think you'll have great success. Just remember it takes time, be patient!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.